MAUDE Adverse Event Report: COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 1190A-115A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Laceration(s) of Esophagus (2398); Radiation Exposure, Unintended (3164)
Date of Event 02/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the catheter had kinked coils after the first pass and it caused lacerations in cervical esophagus.It was noted that the generator displayed an error code, but they were unable to recall the specific code.There were no loose components and the software was not upgraded.It was determined that the laceration in the cervical esophagus (between c7 and t1) occurred after the first set of ablation, probably due to the lack of clockwise turn on the removal of the catheter.The balloon did not look deflated.When the physician went back with the scope, the laceration was then noticed.The doctor and the technician were not aware of the correct procedure to follow.The barett¿s esophagus was 4 cm long with no dysplasia.The patient still complained of some odynophagia after discharge and was kept on liquid diet.The laceration was not clipped but was monitored by the physician with a ct scan.The patient will be seen, and the assistance of a representative was requested and scheduled.There patient was stable and will be rescheduled in 3 months.There was no user harm.

Brand Name
BARRX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN LP BARRX
covidien gi solutions
sunnyvale CA 94085 4022
MDR Report Key8450061
Report Number3004904811-2019-00011
Device Sequence Number3056904
Product Code GEI
UDI-Device Identifier10884521177796
UDI-Public10884521177796
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K092487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1190A-115A
Device Catalogue Number1190A-115A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2019
Initial Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;